HopelessSun, Oct 23rd 2011
I don't know my own mind anymore. I have had mild bouts of depression and anxiety before(admittedly I tend to obsess about things sometimes). I obsess, I cry and it goes away within a day or two. But this has been going on over two weeks.
I cry everyday. I haven't slept through the night in days. I'm so tired but I can't stay asleep. I wake up thinking about work and home and everything that is going wrong and everything that can go wrong. I barely have any appetite and I have lost weight. Even my chest hurts.
I've been writing since I was five years old. It gives me pleasure and relaxes me. No matter what else is going on, I've always been able to write. But that's gone now too. I cannot get control of my own mind and that terrifies me more than anything.
My family means well, but they think if they shout at me enough that will help me to stop obsessing. It doesn't. It just makes me feel isolated and hopeless all the time.
I feel cursed, like I'm being punished for something but I don't know what I've done wrong. I feel like it will never end. There is something wrong with me. I don't want to live anymore but if I do anything to myself, then it would hurt my family and I don't want that either. But I'm so tired and no matter how hard I try I can't to seem to make it stop, the anxiousness, the frustration, the hurt. I don't know who I am anymore.
Please help me.
THE ANSWER TO THIS QUESTION WILL NOT BE DISPLAYED UNTIL YOU HAVE INDICATED YOUR AGREEMENT WITH THE DISCLAIMER PRINTED JUST BELOW. CLICK THE 'I AGREE' BUTTON TO AGREE TO THESE TERMS AND SEE THE RESPONSE.
- Dr. Schwartz responds to questions about psychotherapy and mental health problems, from the perspective of his training in clinical psychology.
- Dr. Schwartz intends his responses to provide general educational information to the readership of this website; answers should not be understood to be specific advice intended for any particular individual(s).
- Questions submitted to this column are not guaranteed to receive responses.
- No correspondence takes place.
- No ongoing relationship of any sort (including but not limited to any form of professional relationship) is implied or offered by Dr. Schwartz to people submitting questions.
- Dr. Schwartz, Mental Help Net and CenterSite, LLC make no warranties, express or implied, about the information presented in this column. Dr. Schwartz and Mental Help Net disclaim any and all merchantability or warranty of fitness for a particular purpose or liability in connection with the use or misuse of this service.
- Always consult with your psychotherapist, physician, or psychiatrist first before changing any aspect of your treatment regimen. Do not stop your medication or change the dose of your medication without first consulting with your physician.